Side effects-lamictal

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

chrisnsteph1022
Veteran Member


Date Joined Apr 2003
Total Posts : 973
   Posted 9/16/2009 6:30 AM (GMT -7)   
I just started it yesterday. I took my second dose this morning and became VERY nauseous within 5 minutes (dissolving tablets). I'm also having major problems with my vision. My eyes keep losing focus on close-up things, which is bad because I knit. It's like my eyes cross and I can't force them to refocus. It's very frustrating. It's just the 25mg. What's going to happen as I titrate up? More problems? This is no fun. How long does it take for the double vision/blurriness to go away??
Stephanie, 29, married for 10 wonderful years and mommy to two awesome toddlers
dx with Crohn's 4/2003, in remission from 11/2003 to 7/2009
omeprazole 40mg, zoloft 100mg, apriso 1500mg, dicyclomine 3/day
dx with bipolar II 8/2009, re-diagnosed with bipolar I 9/09, titrating up to 150mg lamictal


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 9/16/2009 10:45 AM (GMT -7)   
Nausea and vision problems are listed under potential side effects for Lamictal on rxlist.com. I'm no doc, but generally the side effects of psych drugs lessen with longer use, but call your doc and just let him/her know what's going on. See what they say. You can also ask a pharmacist what they think.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Sharann
Veteran Member


Date Joined Sep 2005
Total Posts : 778
   Posted 9/16/2009 7:27 PM (GMT -7)   

Hi there,

Oh yeah, Lamictal and blurry vision totally a side effect. I take 200mg in the a.m and 300mg at bed. I can only reccomend you request the normal strengh one. Also, my ability to drive is almost impossible for at least 3 hours after a dose so I now take my Trileptal in the a.m and save the Lamictal for when I know I am safe at home or somewhere for some hours. The effects have never eased for me over time(sorry, just my own experience). The nausea occurs from the visual disturbance in my opinion. It also makes you feel awful doesnt it? But, it does help the BP so what can one do?

Good luck and tell the doctor.


I am a Certified Doxie Lover(Weinerdogs)


chrisnsteph1022
Veteran Member


Date Joined Apr 2003
Total Posts : 973
   Posted 9/17/2009 4:19 AM (GMT -7)   
Pdoc took me off the lamictal after 2 days. She thinks I had somewhat of an allergic reaction. Not the blurry vision, but stuff explained in another post. :(
Stephanie, 29, married for 10 wonderful years and mommy to two awesome toddlers
dx with Crohn's 4/2003, in remission from 11/2003 to 7/2009
omeprazole 40mg, zoloft 100mg, apriso 1500mg, dicyclomine 3/day
dx with bipolar II 8/2009, re-diagnosed with bipolar I 9/09, [-]titrating up to 150mg lamictal[/-]
Apparently allergic to lamictal...waiting on next rx


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 9/17/2009 7:33 AM (GMT -7)   
Steph,

Did she put you on something else instead?

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


chrisnsteph1022
Veteran Member


Date Joined Apr 2003
Total Posts : 973
   Posted 9/17/2009 7:55 AM (GMT -7)   
No. I had an appointment with my primary doc this morning, who knows all the history. I broke down in her office and couldn't stop crying. She called my pdoc, who is off today, and got me another appointment with her first thing tomorrow morning. She made me promise to call if I needed her. I love my primary doc. She's very sweet. She thinks I need to go inpatient, but I just can't. I have to work. I have to run my business. I have to take care of my kids. And mainly, I don't want anyone finding out what's going on. I don't want my family to know. And if I went inpatient, they'd find out. Hubby would need help with the kids. I cannot afford to take unpaid leave, which would be my only option. I'm out of vacation days. Primary doc said I could do FMLA, but it's not paid. I don't have short-term disability, if I even qualify for that. I feel stuck. Right now, I'm just on 100mg zoloft (plus crohn's meds). I don't know what to do. I feel so lost and hopeless.
Stephanie, 29, married for 10 wonderful years and mommy to two awesome toddlers
dx with Crohn's 4/2003, in remission from 11/2003 to 7/2009
omeprazole 40mg, zoloft 100mg, apriso 1500mg, dicyclomine 3/day
dx with bipolar II 8/2009, re-diagnosed with bipolar I 9/09, [-]titrating up to 150mg lamictal[/-]
Apparently allergic to lamictal...waiting on next rx


Sharann
Veteran Member


Date Joined Sep 2005
Total Posts : 778
   Posted 9/17/2009 10:14 PM (GMT -7)   
Stephanie,
So sorry you are suffering. I have been there and know. I also have Crohns and it is a stressor as well. May be time to let family know. You need to bite the bullet at times and admit you need help. You might be surprised. There is always a way. Your hubby is supportive right? That is a blessing in itself. I had to be inpatient a few times and it can help.
Thinking good thoughts for you.
Sharon
I am a Certified Doxie Lover(Weinerdogs)


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 9/19/2009 2:19 PM (GMT -7)   
Stephanie,

How did the appt go?

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

"Bipolar disorder can be a great teacher. It's a challenge, but it can set you up to be able to do almost anything else in your life." - CARRIE FISHER

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:52 AM (GMT -7)
There are a total of 2,735,278 posts in 301,288 threads.
View Active Threads


Who's Online
This forum has 151395 registered members. Please welcome our newest member, kaneben66.
301 Guest(s), 11 Registered Member(s) are currently online.  Details
NiceGuyEddie, Almost a 10, Loutucky, Park12, Derwood, Huddie, Works Out, FL, Traveler, bdavis, haggis


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer